MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-7-30-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a protege rx self-expanding stent to treat patient in the right, proximal common carotid artery.Lesion type was calcified with severe tortuosity, severe calcification and 90% stenosis.Artery diameter was 6 mm and lesion length was 25 mm.A 4 mm balloon was used to pre-dilate.It is reported that post-stent deployment, removal difficulties were experienced with the delivery system due to heavily calcified internal carotid and tortuosity.The delivery catheter caught on the stent causing stent deformation.A 0.035", 4 x 40 admiral balloon was used to dilate the stent and next to the delivery system.Balloon and device were then removed.No patient history reported.
 
Additional Manufacturer Narrative
Additional information received: it was reported that the balloon used post-deployment was used because of the stent deformation and not as a normal part of the procedure.Evaluation summary: the protégé rx was returned for evaluation.The protégé rx was inspected and observed it was in a post-deployment state.The inner assembly was advanced past the outer assembly.The deployment grip was pushed forward.The strain relief was removed from the catheter.Blood was noted within the clear manifold assembly and the hypotubing.The distal tip, exposed inner assembly, retainer, and outer assembly were inspected.No damage was noted; dried blood was noted within the outer assembly.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6441919
Report Number2183870-2017-00147
Device Sequence Number1042098
Product Code NIM
UDI-Device Identifier00821684038710
UDI-Public00821684038710
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberSECX-10-7-30-135
Device Lot NumberA154915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
03/27/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date04/25/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR